MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42856
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that a hole was discovered in the device.According to the report, the doctor opened a 2nd device with a different lot number and completed the case.It was stated that the doctor checked the device before the procedure started so delay was negligible as they pulled another valve from the shelf in the next room.Reportedly, there was no other impact, and the device had no contact with the patient.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, pressure-flow, and pre-implantation testing.However, the valve did not meet the requirements for reflux and leak testing due to a tear in the top of the delta chamber.It is unknown how or when this damage occurred.The instructions for use (ifu) that accompany the device caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ the ifu also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6785359
Report Number2021898-2017-00436
Device Sequence Number1853545
Product Code JXG
UDI-Device Identifier00613994804631
UDI-Public00613994804631
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number42856
Device Lot NumberE26112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1